Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 479, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 18, 2003, 2:15 PM CST for Smith County, Trousdale County, Wilson County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 2:15 PM CST (20:15 UTC)
- Expired
- Nov 18, 2003, 3:15 PM CST
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 1:55 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 182015
SVRBNA
TNC159-169-189-182115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CST TUE NOV 18 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN TENNESSEE
TROUSDALE COUNTY IN TENNESSEE
WILSON COUNTY IN TENNESSEE
* UNTIL 315 PM CST
* AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS MOVING THROUGH WILSON...FROM HUNTERS
POINT...LEBANON TO NORENE. MOVEMENT WAS EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARTSVILLE AROUND 230 PM CST
CARTHAGE AROUND 235 PM CST
DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
THE MAIN THREAT IS DAMAGING WIND. SEEK SHELTER INSIDE A STURDY BUILDING
AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
TORNADO WATCH REMAINS UNTIL 7 PM CST THIS EVENING.
LAT...LON 3630 8626 3602 8623 3617 8582 3638 8589
3644 8620
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 9:55 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Nov 18, 9:55 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 955 AM CST TUE NOV 18 2003 .UPDATE... SHRA HAVE INVADED THE W W/ SOME WARNINGS ISSUED. VERY LITTLE IN WAY OF LIGHTNING STRIKES SO FAR. WINDS OUT OF SSE GUSTING TO NEAR 30 MPH. TEMPS NEED TO BE BUMPED UP A LITTLE. && .BNA WATCHES/WARNING/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTHERN AND EASTERN MIDDLE TENNESSEE FOR THIS AFTERNOON AND TONIGHT. && MAGM
Hazardous weather outlook, Nov 18, 5:30 AM CST, 8 hours 45 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. MOIST SOUTH WINDS AND LOW LEVEL WIND SHEAR ARE SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS. A FEW STORMS COULD DEVELOP ROTATION. THESE STORMS WILL BE CAPABLE OF DAMAGING STRAIGHT-LINE WINDS AND POSSIBLY A FEW TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS SYSTEM...WITH THE BEST CHANCE IN SOUTH MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT LOOKS TO MOVE INTO MIDDLE TENNESSEE ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BUT MOISTURE APPEARS LIMITED WITH THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 04
In the hours before
Local storm report, Nov 18, 1:54 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
154 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 3 E CAMDEN TN FLOOD
11/18/03 BENTON EMA REPORTED
BIVERS-CYPRESS CREEK ROAD
WAS CLOSED DUE TO HIGH
WATER OVER THE ROAD.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:13 AM CST | Severe Thunderstorm Warning | OHX | Benton | 62 min |
| Nov 18, 9:26 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 64 min |
| Nov 18, 10:11 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Nov 18, 12:51 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Nov 18, 1:18 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 57 min |
| Nov 18, 1:33 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 42 min |
| Nov 18, 1:53 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 52 min |
| Nov 18, 1:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 61 min |
| Nov 18, 2:24 PM CST | Severe Thunderstorm Warning | OHX | Macon | 51 min |
| Nov 18, 2:33 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 57 min |
| Nov 18, 3:22 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.